Alert archive / Alabama / Special Marine Warnings in 2002

Special Marine Warning 2, NWS Mobile, AL

March 12, 2002

NWS Mobile, AL issued this special marine warning at Mar 12, 2002, 10:09 AM CST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 12, 2002, 10:09 AM CST (16:09 UTC)
Expired
Mar 12, 2002, 12:15 PM CST
In force
2 hr
Issued by
NWS Mobile, AL
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Mar 12, 3:50 AM CST, 6 hours 19 minutes earlier.

Area forecast discussion, Mar 12, 3:50 AM CST, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
350 AM CST TUE MAR 12 2002

FORECAST PROBLEM DU JOUR SHAPING UP TO BE PRECIP FOR THE FIRST TWO
PERIODS...WITH TEMPS FOR THE NEXT THREE. FIRST...TAKING A LOOK AT
THE EVENING UPPER AIR ANALYSIS...DECENT SHORTWAVE WAS ANALYZED OVER
THE SOUTHER PLAINS...WITH ANOTHER HEADING OVER THE TENN VALLEY.
ANOTHER SHORTWAVE WAS ANALYZED OFF THE PACIFIC MX COAST...WITH
ANOTHER GOOD SYSTEM OVER THE GULF OF ALASKA/PACIFIC NORTHWEST
COASTLINE. SPLIT STREAM JET STRUCTURE IN EVIDENCE...WITH NORTHERN
BRANCH OVER THE CONUS/CA BORDER...SOUTHERN...WEAKER STREAM OVER
US/MX BORDER AREA. UNFAVORABLE SHORTWAVE POSITIONING HASNT
DEVELOPED AS PREVIOUSLY THOUGHT...WITH DECENT 50KT 850 MB JET
CENTERED OVER KSHV...AND 100KT 250 MB JET OVER TX GULF COAST. IN THE
LOWER LEVELS...ISENTROPIC UPGLIDE INDUCED SHOWERS OVER THE AREA
HAVING A A HARD TIME WORKING THEIR WAY EAST DUE TO DECENT 1000-700MB
DRY SLOT OVER SW AL/NW FL. PRECIP H20 AMOUNTS PLACE DRY SLOT OVER
THE APPALACHIANS INTO NW FL.

ETA/AVN/NGM CONSISTENT THROUGH F48 WITH SOUTHERN SHORTWAVE...
SWINGING IT THROUGH THE FA TODAY INTO TONIGHT...WITH MORE ORGANIZED
SYSTEM CENTERED OVER FA AT F24/THIS EVENING. LOOKING AT LOW LEVEL
29K/300K ISENTROPIC SURFACES...AVN/NGM SHOW GOOD UPGLIDE INTO
TONIGHT. ETA LESS ORGANIZED IN THE LOWER LEVELS...WITH NO
CLEAR...ORGANIZED UPGLIDE IN EVIDENCE...EXCEPT FOR NORTH AND EAST OF
THE FA. ETA ALSO SLOWEST TO MOISTEN LOWEST 10K OF THE
ATMOSPHERE...WITH A DRY SLOT WORKING ITS WAY IN FROM THE GULF AHEAD
OF MAIN AXIS. WITH DISORGANIZED DEVELOPMENT OVER THE LAST SIX HOURS
OR SO...TEND TO LEAN TOWARDS ETAS DISORGANIZED LOW LEVELS. LOOKING
AT MODEL QPF...THIS DISORGANIZATION SHOWS UP WITH 00Z ETA ENDING
PRECIP BY THIS EVENING...WHERE AS AVN/NGM ENDING TO PRECIP TOWARDS
WED SUNRISE.

AFTER THIS RAIN PERIOD...NGM DIVERGES FROM ETA/AVN WITH RESPECT TO
TEMPS...BEING LESS AGGRESSIVE BRINGING IN COOLER AIR BEHIND SYSTEM.
TAKING A QUICK LOOK AT NOGAPS 1000-500MB THICKNESS...ITS EVEN MORE
AGGRESSIVE THAN ETA/AVN...WITH CANADIAN IN LINE WITH ETA/AVN. WITH
THIS SAID...AM TENDING TO LEAN TOWARDS ETA/AVN SOLUTION FOR PERIODS
3-5.

FOR THE FORECAST...FOR TEMPS PERIODS ONE AND TWO...AM GOING WITH A
COMBINED MAV/FWC/ETA 2M TEMP BLEND. FOR POPS...AM GOING TO STICK
WITH CATEGORICAL FOR TODAY...THOUGH WITH RESERVATION. AM GOING TO
TAPER PRECIP TONIGHT...SLIGHT EVENING CHANCE WEST TO SCATTERED EAST.
FOR PERIODS THREE THROUGH FIVE...AM LEANING TOWARDS MAV/ETA 2M TEMPS.

FIRE...LITTLE CONCERNS THROUGH TOMORROW WITH MOISTURE LEVELS BACK
AND LOW LEVEL WINDS NOT GETTING OUT OF HAND.

MARINE...WITH DISORGANIZED LOWER LEVEL ATMOSPHERE STRUCTURE...
SCATTERED PRECIP LOOKS TO BE THE BEST BET. A PRECAUTIONARY SMALL
CRAFT CAUTION WILL BE IN EFFECT TODAY INTO TONIGHT. DONT FEEL
WINDS/SEAS WILL GET INTO SMALL CRAFT ADVISORY LEVELS WITH THE
DISORGANIZATION OF THIS SYSTEM.

IN THE EXTENDED...NO CHANGES EXPECTED OTHER THAN TO BLEND WITH SHORT
TERM.

PRELIM NUMBERS...
MOB TU 068/050 071/049 +300
PNS TB 070/053 070/050 +400
DTS TB 067/055 068/053 +400
GZH TB 069/049 071/045 +400
2R0 TU 066/046 071/044 +200
61A TU 067/046 070/047 +400

.MOB...
AL...NONE.
FL...NONE
MS...NONE.

16/05

In the hours before

Special weather statement, Mar 12, 5:20 AM CST, 4 hours 49 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-121800-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CST TUE MAR 12 2002

AN UPPER LEVEL DISTURBANCE WILL BRING SHOWERS AND THUNDERSTORMS
TODAY INTO THIS EVENING. A FEW STORMS MAY BECOME STRONG...WITH WINDS
GUSTING TO 50 MPH AND POSSIBLE SMALL HAIL...BUT THE STORMS TODAY ARE
NOT EXPECTED TO BECOME SEVERE.

AS THE DISTURBANCE CROSSES THE AREA TODAY INTO TONIGHT...A LINE OF
THUNDERSTORMS WILL CROSS FROM SOUTHEAST MISSISSIPPI INTO SOUTHWEST
ALABAMA THIS MORNING...BEFORE MOVING INTO NORTHWEST FLORIDA THIS
AFTERNOON. BEHIND THIS LINE....NUMEROUS SHOWERS AND THUNDERSTORMS
WILL FOLLOW. ENOUGH INSTABILITY WILL BE IN PLACE FOR A FEW
THUNDERSTORMS TO BECOME STRONG...MAINLY THIS AFTERNOON...BUT
ORGANIZED SEVERE WEATHER IS NOT EXPECTED TODAY.

EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS SHOULD NOT BE
NEEDED FOR SEVERE WEATHER OPERATIONS THROUGH TONIGHT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.
Special weather statement, Mar 12, 6:00 AM CST, 4 hours 9 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-121800-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CST TUE MAR 12 2002

AN UPPER LEVEL DISTURBANCE WILL BRING SHOWERS AND THUNDERSTORMS
TODAY INTO THIS EVENING. A FEW STORMS MAY BECOME STRONG...WITH WINDS
GUSTING TO 50 MPH AND POSSIBLE SMALL HAIL...BUT THE STORMS TODAY ARE
NOT EXPECTED TO BECOME SEVERE.

AS THE DISTURBANCE CROSSES THE AREA TODAY INTO TONIGHT...A LINE OF
THUNDERSTORMS WILL CROSS FROM SOUTHEAST MISSISSIPPI INTO SOUTHWEST
ALABAMA THIS MORNING...BEFORE MOVING INTO NORTHWEST FLORIDA THIS
AFTERNOON. BEHIND THIS LINE....NUMEROUS SHOWERS AND THUNDERSTORMS
WILL FOLLOW. ENOUGH INSTABILITY WILL BE IN PLACE FOR A FEW
THUNDERSTORMS TO BECOME STRONG...MAINLY THIS AFTERNOON...BUT
ORGANIZED SEVERE WEATHER IS NOT EXPECTED TODAY.

EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS SHOULD NOT BE
NEEDED FOR SEVERE WEATHER OPERATIONS THROUGH TONIGHT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 10:09 AM CSTSpecial Marine WarningMOB2 hr
Mar 12, 11:55 AM CSTSevere Thunderstorm WarningMOBCovington35 min
Mar 12, 12:03 PM CSTSevere Thunderstorm WarningMOBCrenshaw27 min
Mar 12, 12:42 PM CSTSevere Thunderstorm WarningMOBCovington18 min
Mar 12, 1:37 PM CSTSpecial Marine WarningMOB23 min
Mar 12, 1:57 PM CSTSevere Thunderstorm WarningMOBMobile48 min
Mar 12, 2:22 PM CSTSpecial Marine WarningMOB68 min
Mar 12, 2:30 PM CSTSevere Thunderstorm WarningMOBBaldwin30 min
Mar 12, 2:55 PM CSTSevere Thunderstorm WarningMOBBaldwin50 min
Mar 12, 3:52 PM CSTSpecial Marine WarningMOB113 min
Mar 12, 4:38 PM CSTSevere Thunderstorm WarningMOBPerry52 min

Nearby

Special Marine Warnings in Alabama, 2002Every special marine warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.